Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 10, 2021, 4:15 PM CDT for Chase County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 10, 2021, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.50 in
- Wind
- 55
County Chase County, KS
The radar
The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
The text
As transmitted.
972
WWUS83 KICT 102115
SPSICT
Special Weather Statement
National Weather Service Wichita KS
415 PM CDT Tue Aug 10 2021
KSZ052-053-068-102145-
Harvey KS-Marion KS-Chase KS-
415 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Harvey,
northern Chase and southern Marion Counties through 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Peabody, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marion, Peabody, Cottonwood Falls, Strong City, Florence, Elmdale,
Cedar Point, Hymer, Tallgrass Prairie, Tallgrass Prairie Preserve and
Saffordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3840 9636 3809 9714 3809 9715 3808 9715
3806 9720 3821 9731 3852 9670 3852 9635
TIME...MOT...LOC 2115Z 232DEG 13KT 3817 9719
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
METZGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:09 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 10, 3:09 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 309 PM CDT Tue Aug 10 2021 .SHORT TERM...(This evening through Friday night) Issued at 308 PM CDT Tue Aug 10 2021 The surface trough axis was a focus for showers and storms this afternoon which had a big impact on afternoon high temperatures where clouds and precipitation occurred. Much of this activity is expected to be diurnally driven and is expected to dissipate during the early evening hours. Better chances for nocturnal storms may remain north and east of our forecast area tonight where the moisture transport/LLJ will be maximized. Wed-Thu...the sfc trough axis is expected to linger across portions of central KS along or just north of the I-70 corridor again on Wed and perhaps into Thu and high temperatures were trended downward slightly on Wed with some clouds and precipitation potential lingering across the area once again. Maintained some low pops during the afternoon/evening hours although warm mid-level temperatures may preclude more widespread storm activity. Any storm that develops may be capable of gusty winds and perhaps some hail given relatively steep mid-level lapse rates but coverage is expected to remain low. Maintained a heat advisory for locations along and east of I-135 but dewpoint temperatures are progged to be slightly lower compared to the past few days, especially on Thu with now plans to expand the advisory at this time, although southeast Kansas may be close with heat indices progged near 105. Friday...A cold front is expected to usher in more seasonable air across the region on Fri but there remains some differences in how far south the front makes it. Maintained some mid pops across much of the area and with some clouds and precipitation in the forecast high temperatures were trended toward climate normals with most locations seeing highs in the upper 80s and lower 90s. .LONG TERM...(Saturday through Tuesday) Issued at 308 PM CDT Tue Aug 10 2021 The medium range models continue to suggest the mid/upper ridge will remain anchored out west with northwest mid/upper flow prevailing downstream across the central CONUS. This may keep us in a more active pattern with relief from the recent heat. Maintained a chance for storms through much of the period with seasonable temperatures anticipated. Forecast highs are expected to remain in the mid/upper 80s through much of the period while slowly climbing to around 90 early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1245 PM CDT Tue Aug 10 2021 Challenges: 1) Scattered showers and thunderstorms in north central Kansas this afternoon and evening 2) Low level wind shear tonight into early Wednesday Scattered showers and thunderstorms have persisted through the morning and are anticipated into the afternoon. This does mean that there will be extended periods of vicinity wording for KGBD, KRSL and KSLN. The models are not handling this activity making it difficult to determine the specific timing. A focus was on the very near term with amendments expected. Some of the activity could creep down to impact KHUT, but the focus seems to be more to the north. Some of the storms could be strong to severe with large hail and erratic wind gusts. The placement of the upper system and the surface low are going to bring potential for low level wind shear again tonight into early Wednesday to nearly all sites. This would influence the morning flights. Changes may be needed to tweak this potential. Otherwise anticipate modifications in the forecast given the storms potential. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 76 99 75 97 / 10 10 10 10 Hutchinson 76 101 73 98 / 20 10 20 10 Newton 75 99 74 97 / 20 10 20 10 ElDorado 76 98 75 96 / 10 10 10 10 Winfield-KWLD 76 99 75 97 / 10 10 10 10 Russell 74 98 71 98 / 20 10 10 20 Great Bend 73 98 71 94 / 20 10 10 10 Salina 77 98 74 98 / 30 20 20 20 McPherson 75 99 73 96 / 20 20 20 20 Coffeyville 77 97 75 97 / 10 10 10 10 Chanute 76 96 76 95 / 10 10 10 10 Iola 76 96 76 95 / 10 10 10 10 Parsons-KPPF 76 97 75 97 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Wednesday for KSZ051>053-068>072- 083-092>096-098>100. Heat Advisory from 8 PM this evening to 8 PM CDT Wednesday for KSZ049. Heat Advisory until 8 PM CDT this evening for KSZ050-067-082-091. && SHORT TERM...MWM LONG TERM...MWM AVIATION...VJP
Hazardous weather outlook, Aug 10, 4:46 AM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 446 AM CDT Tue Aug 10 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 446 AM CDT Tue Aug 10 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few thunderstorms may develop across parts of central Kansas this afternoon through this evening. If thunderstorms develop, severe weather will be possible, including wind gusts to 65 mph and hail up to half dollar size. Heat indices of 103 to 108 degrees are expected across the entire area today. Please see the latest Heat Advisory for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A continued risk of thunderstorms is possible through the end of the week. Please stay tuned for updates on the potential hazards and the areas at greatest risk. Heat indices of 103 to 108 degrees are likely again on Wednesday, especially along and east of Interstate 135. Please see the latest Heat Advisory for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight, but any reports of severe weather are always appreciated. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Martin
In the hours before
Special weather statement, Aug 10, 4:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
415 PM CDT Tue Aug 10 2021
KSZ052-053-068-102145-
Harvey KS-Marion KS-Chase KS-
415 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Harvey,
northern Chase and southern Marion Counties through 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Peabody, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marion, Peabody, Cottonwood Falls, Strong City, Florence, Elmdale,
Cedar Point, Hymer, Tallgrass Prairie, Tallgrass Prairie Preserve and
Saffordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3840 9636 3809 9714 3809 9715 3808 9715
3806 9720 3821 9731 3852 9670 3852 9635
TIME...MOT...LOC 2115Z 232DEG 13KT 3817 9719
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:07 AM CDT | Special Weather Statement | ICT | Lincoln | 38 min |
| Aug 10, 3:13 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 30 min |
| Aug 10, 12:40 PM CDT | Heat Advisory | ICT | Saline | 31 hr |
| Aug 10, 4:29 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Harvey, Marion | 29 min |
| Aug 10, 4:59 PM CDT | Special Weather Statement | ICT | Chase | 31 min |
| Aug 10, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 68 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.